Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Diabetic, BP, headache, muscle pain, leg pain. Tests and diet listed. Why has the muscular ache started?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3394 Questions
Dear Doctor,
I am furnishing my old question with your answer, as I need one more advice on my existing problem please.


"I am diabetic & BP & it is under moderate control with medication and Insulin. My diet also is as per advise and it is include mixed vegetables (boiled & Raw) and fruits.

Brief Details:-

Diabetic (Type -II) - 18 Years
BP - 10 Years

• Vegetarian
• Non-smoker
• Non-alcoholic
• Age – 53 Years
• Weight 79.7 Kg
• Height 176 CM

Medications prescribed on 22-02.2012 are:-

TAB- METAFORTE G-853 1-0-1
INJ - MIXTARD 30/70 16-0-8
COLSPRIN 100 MG 1'-0'-0
TAB- PLOZ MF -15 0'-1'-0
TAB- ROSEDAY 10MG 0'-0'-1

Presently my BP and Sugar are under moderate control with changed medicines:
I have taken my annual checkup during Feb 2012 and attaching the summary of the reports herewith sir.

My present problems are: -

(1) Head ache: - Since one year (ever little more) I am having headache. It is on my left side of my forehead. In-fact today also I am having this problem and my BP was 120/77 during morning and sugar was 144 RBS and now presently having BP is 119/74. – I got my eye checkup also and confirmed that cause of headache is not due to eye sight. Due this headache I normally feel to take hot coffee and use headache balm.

(2) Mussel pain, especially “Sudden Catch” during night in Knee portion (above heel) and it is once in a month or so during night and when I get this “catch” immediately I will get up and shake my leg and next day morning it will be normal – is it a matter of concern sir?

(3) Pain in my leg and especially more pain in my Heel portion (diabetic neuropathy). I am managing with MCR sole shoes with silicone gel pad. Is there any chance of reversing this neuropathy pain sir?

Physical Activity:-

45 Minutes to One Hour walking daily (But now days due these problems I am not very regular)

Details of My food intake are: -

7.00 AM - Coffee and two Biscuit (WITHOUT SUGAR)
8.30 AM - Half cup coffee
9.30 AM - Two Chapatti with two cup Raw & boiled vegetable, D-Protin without milk.
11.00 AM - Half cup coffee with two Biscuits
12.00 No - One Fruit like orange, sweet lime etc
12.45 PM - Half cup coffee
01-30 PM - One small cup rice with sambar & Two cup boiled & raw vegetable
3.00PM - Half coffee with two Biscuits
4.30 PM - Half coffee again
6.30 PM - Half coffee and two biscuits
8.00 PM - Raw vegetable (one cup)
10.00 PM - One cup rice with Sambar & Curd with little raw vegetable.

Nature of Work

Desk work with normal work related stress and I can say it is in the higher side, normally I have good sleep and once in a week or so I will have disturb sleep.

Expecting your kind & expert advice sir,

Thanks and regards,

Doctor's reply to your question above...

Thanks for your query.

First, I would like to appreciate your detailed history.It helped me to understand your problem much better.Thanks for the same.

As per my understanding the basic illness in you like Hypertension and Diabetes are in good control and the problems you have are not direct effects of these illnesses except neuropathy in foot.

The problems, Headache and muscle cramps and spasms in you are mainly due to the drugs you are taking.These side effects do start suddenly on initiation of the dose and more often over long term use developing slowly.

Specially medications like Pioglitazone (in PLOZ MF), Rosuvastatin (in ROSEDAY) are the culprits.Well known and commonly encountered side effects of these drugs are headache, muscle cramps, sinusitis, sore throat etc.

Symptomatic treatment as you are already taking would suffice.If the problems cross the comfort zone then you may have to consult your treating doctor for revision of the medications.

The diabetic neuropathy you are diagnosed with is of moderate severity , Multivitamin supplements would be much sufficient for such a presentation.Steroids are mainstay treatment in neuropathy but as they cause rise in sugar levels their use for such a cause is based risk benefit ratio.

Hope I have answered your query. Let me know if I can assist you further.

Wish you good health.

Replied by Dr. XXXXXXX A.T , 22 hours ago

And my present problem:-

Sir, I am having the “ED” problem since more than a year and with this present health problems and medicines , sir, do you advice me to take any tablet for my ED problem and if yes could you indicate me the name of the tablet and dosage please

Thanks and regards,

Posted Thu, 5 Jul 2012 in Bones, Muscles and Joints
Answered by Dr. Raju A.T 14 hours later
Hi again,

Thanks for writing to me.

The erectile dysfunction is one of the common condition encountered in diabetics as part of peripheral neuropathy or vascular disease.Treating neuropathy with multivitamins is lone direct management in such problems.

You can take medications which pool up the blood in the muscles of the penis and cause a good erection.But this medication is a not a long term remedy, you can use it as need arises.

The medication is available in market with the name PEDEGRA(Sildenafil).You may ask for the same in the pharmacy.But do consult your treating doctor over the dosage and safety as he would be the one who has details about your physical examination.

Wish you good health.
Above answer was peer-reviewed by
Follow-up: Diabetic, BP, headache, muscle pain, leg pain. Tests and diet listed. Why has the muscular ache started? 27 hours later
Thanks Doctor and noted your advice sir, also could you please explain me whether peripheral neuropathy can cause HEEL PAIN sir, since I am having heel pain after my morning walk and that too in my left leg sir?

Sir, is there any special type of running shoe are available for diabetics, at present I am using shoes with MCP/MCR sole with Silicon gel pad sir, but still do you think this shoe is causing heel pain sir?

Thanks and regards,
Answered by Dr. Raju A.T 19 hours later
Hi ,

Thanks for writing back.

Yes , the heal pain you have could be due to neuropathy.

The shoes with silicon gel pad are the best , but slight maladjustment can trigger such pain.

If you are experiencing pain even with the shoe , I would suggest you to take a new pair of similar brand.You may find the difference . Do get your foot massaged this ll improve the circulation n hinder the pain.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor